Alert archive / Colorado / Red Flag Warnings in 2008
Red Flag Warning 30, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Jun 3, 2008, 1:32 PM MDT for 17 counties in Colorado. It took effect at Jun 4, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2008, 1:32 PM MDT (19:32 UTC)
- In effect from
- Jun 4, 2008, 12:00 PM MDT
- Expired
- Jun 4, 2008, 8:38 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Baca County, CO, Bent County, CO, Conejos County, CO, Costilla County, CO, Crowley County, CO, Custer County, CO, El Paso County, CO, Fremont County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO, Rio Grande County, CO, Saguache County, CO
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 7.5 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 611 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 954 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPUB 031932 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 132 PM MDT TUE JUN 3 2008 ...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS 25 MPH OR GREATER...HAINES 5-6...AND PERSISTENT DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237....WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO...PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS ISSUED A RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON WEDNESDAY. A RELATIVELY STRONG WEATHER SYSTEM WILL MOVE INTO WESTERN COLORADO ALLOWING FOR BREEZY TO WINDY SOUTHWEST WINDS TO DEVELOP... AND COMBINED WITH ABOVE SEASONAL TEMPERATURES...AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS... COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. COZ228>237-041245- /O.UPG.KPUB.FW.A.0025.080604T1800Z-080605T0600Z/ /O.NEW.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/ PUEBLO COUNTY-HUERFANO COUNTY-WESTERN LAS ANIMAS COUNTY- CROWLEY COUNTY-OTERO COUNTY-EASTERN LAS ANIMAS COUNTY- KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY-BACA COUNTY- 132 PM MDT TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...HAINES OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. A STRONG FRONTAL BOUNDARY PASSAGE IS FORECAST ACROSS SOUTHEAST COLORADO WEDNESDAY EVENING AND WILL COOL TEMPERATURES AND INCREASE HUMIDITY VALUES...BUT ERRATIC WINDS COULD STILL EXIST DURING AND AFTER THE WIND SHIFT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ COZ222-224-225-227-041245- /O.NEW.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY- 132 PM MDT TUE JUN 3 2008 ...RED FLAG WARNING IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER...HAINES OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
3 follow-up statements
000 WWUS85 KPUB 041030 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 430 AM MDT WED JUN 4 2008 ...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS 25 MPH OR GREATER...HAINES 5-6...AND PERSISTENT DRY FUELS...HAS BEEN ISSUED FROM 1200 UNTIL 2400 LOCAL TIME WEDNESDAY...FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237....WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO... PUEBLO... HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT... KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO ON WEDNESDAY. A UNSEASONABLY STRONG WEATHER SYSTEM WILL MOVE INTO WESTERN COLORADO ALLOWING FOR BREEZY TO WINDY SOUTHWEST WINDS TO DEVELOP...AND COMBINED WITH ABOVE SEASONAL TEMPERATURES... AFTERNOON HUMIDITIES OF LESS THAN 15 PERCENT AND PERSISTENT DRY FUELS... COULD CREATE THE POTENTIAL FOR EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. WEDNESDAY MORNING...A MOIST LOW LEVEL AIRMASS COVERS MUCH OF THE EASTERN PLAINS. THIS MOIST AIRMASS WILL DISSIPATE FROM SOUTH TO NORTH DURING THE DAY...AND THE LOWEST HUMIDITIES AND STRONGEST WINDS WILL BE CLOSER TO THE NEW MEXICO BORDER. COZ222-224-225-227>237-050230- /O.CON.KPUB.FW.W.0030.080604T1800Z-080605T0600Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 430 AM MDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER... HAINES OF 5 TO 6...AND PERSISTENT DRY FUELS WILL CREATE EXTREME FIRE BEHAVIOR WEDNESDAY AFTERNOON AND EVENING. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPUB 042015 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 215 PM MDT WED JUN 4 2008 ...RED FLAG WARNING FOR HUMIDITY 15 PERCENT OR LESS...WIND SPEEDS 25 MPH OR GREATER...HAINES 5-6...DROUGHT CONDITIONS AND STRONG FRONTAL PASSAGE...CONTINUES THROUGH 2400 LOCAL TIME THIS EVENING... FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237....WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT... KIOWA...PROWERS AND BACA COUNTIES... .THE NATIONAL WEATHER SERVICE IN PUEBLO...IN COORDINATION WITH AREA LAND MANAGEMENT AGENCIES...HAS CONTINUED A RED FLAG WARNING FOR PORTIONS OF SOUTH CENTRAL AND SOUTHEAST COLORADO THROUGH THIS EVENING. A COMPLEX WEATHER PATTERN WILL BE ACROSS THE CENTRAL ROCKY MOUNTAINS WITH A LARGE LOW PRESSURE SYSTEM OVER THE GREAT BASIN AND MOVING INTO WESTERN CO THIS EVENING. MEANWHILE...A THUNDERSTORM OUTFLOW BOUNDARY AND COLD FRONT WILL RACE ACROSS EAST CENTRAL AND SOUTHEAST COLORADO THIS EVENING. COZ222-224-225-227>237-050600- /O.CON.KPUB.FW.W.0030.000000T0000Z-080605T0600Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 215 PM MDT WED JUN 4 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT. THE COMBINATION OF ABOVE AVERAGE TEMPERATURES...WIND SPEEDS OF 25 MPH OR GREATER...HUMIDITY VALUES OF 15 PERCENT OR LOWER... HAINES OF 5 TO 6...AND PERSISTENT DROUGHT CONDITIONS WILL CREATE EXTREME FIRE BEHAVIOR ACROSS PARTS OF SOUTH CENTRAL AND SOUTHEAST COLORADO. ERRATIC FIRE BEHAVIOR WILL BE LIKELY. A RELATIVELY STRONG FRONTAL BOUNDARY WILL MOVE THROUGH EAST CENTRAL AND SOUTHEAST COLORADO THIS EVENING...AND WILL CREATE DANGEROUS FIRE BEHAVIOR CONDITIONS IF FIRES START. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ METZE
000 WWUS85 KPUB 050238 RFWPUB RED FLAG WARNING NATIONAL WEATHER SERVICE PUEBLO CO 838 PM MDT WED JUN 4 2008 ...RED FLAG WARNING FOR LOW HUMIDITIES...GUSTY WINDS...HIGH HAINES VALUES...AND DRY FUELS...HAS BEEN CANCELLED FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237...WHICH INCLUDES THE SAN LUIS VALLEY...FREMONT COUNTY...SANGRE DE CRISTO MOUNTAINS...WET MOUNTAINS AND VALLEY...SOUTHERN EL PASO...PUEBLO...HUERFANO...LAS ANIMAS...CROWLEY...OTERO...BENT...KIOWA...PROWERS...AND BACA COUNTIES... .COOLING TEMPERATURES AND DECREASING WINDS HAVE CAUSED HUMIDITIES TO RISE ABOVE THE CRITICAL 15 PERCENT THRESHOLD...THUS PUTTING AN END TO THE RED FLAG CONDITIONS. WINDS ARE EXPECTED TO INCREASE AGAIN ACROSS THE SOUTHEAST PLAINS TONIGHT AS A COLD FRONT MOVES THROUGH THE AREA. HOWEVER...HUMIDITIES ARE EXPECTED TO INCREASE RAPIDLY BEHIND THE FRONT WHICH WILL PREVENT CRITICAL FIRE WEATHER CONDITIONS FROM REDEVELOPING. COZ222-224-225-227>237-050345- /O.CAN.KPUB.FW.W.0030.000000T0000Z-080605T0600Z/ FREMONT COUNTY-SAN LUIS VALLEY-SOUTHERN FRONT RANGE- SOUTHERN EL PASO COUNTY-PUEBLO COUNTY-HUERFANO COUNTY- WESTERN LAS ANIMAS COUNTY-CROWLEY COUNTY-OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-KIOWA COUNTY-BENT COUNTY-PROWERS COUNTY- BACA COUNTY- 838 PM MDT WED JUN 4 2008 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PUEBLO HAS CANCELLED THE RED FLAG WARNING. COOLING TEMPERATURES AND INCREASING HUMIDITIES HAVE ENDED THE THREAT FOR CRITICAL FIRE WEATHER CONDITIONS. THUS THE RED FLAG WARNING FOR MUCH OF SOUTH CENTRAL AND SOUTHEAST HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Jun 3, 1:31 PM MDT, 1 minute earlier.
Area forecast discussion, Jun 3, 1:31 PM MDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 131 PM MDT TUE JUN 3 2008 .SHORT TERM... (TONIGHT AND WEDNESDAY) ...SEVERE THUNDERSTORMS LIKELY I-25 CORRIDOR AND SERN CO THIS EVENING... ...CRITICAL FIRE WEATHER CONDITIONS LIKELY WED AFTERNOON... ...STRONG-SEVERE THUNDERSTORMS NEAR/NORTH OF EL PASO-CROWLEY-KIOWA COUNTY LINE WEDNESDAY AFTERNOON... CURRENTLY...WATER VAPOR IMAGERY AND RUC MODEL UPPER AIR ANALYSES HAD TWO MIDDLE TO UPPER LEVEL SHORTWAVE TROUGHS...THE FIRST MOVING THROUGH SOUTHEAST CO/NORTHEAST NM BORDER AND THE SECOND ENTERING NORTHWESTERN CO. REGION RADAR SHOWED ISOLATED-SCATTERED SHOWERS AND A FEW THUNDERSTORMS DEVELOPING ACROSS NORTHERN CO INTO TELLER AND EL PASO COUNTIES WHERE LOW LEVEL MOISTURE HAS NOT MIXED OUT. SPC JUST ISSUED A SV.A FOR THE I-25 CORRIDOR AND SOUTHEAST CO PLAINS. MEANWHILE...THE LOW LEVEL MOISTURE IS STILL HANGING ACROSS THE SOUTHERN FOOTHILLS INTO THE FAR SOUTHEAST CO PLAINS...BUT THE LOW LEVEL CAPPING INVERSION IS KEEPING THE SHOWERS/THUNDERSTORMS FROM DEVELOPING JUST YET. WIN ONE FOR THE 12KM WRF-NAM SUGGESTING THE MOIST CONVECTION DEVELOPING THIS AFTERNOON WHERE THE GFS NEVER DID AND STILL DOES NOT PRINT OUT ANY QPF. LATE THIS AFTERNOON AND TONIGHT...FOLLOWING THE 12KM WRF-NAM QPF AND LAST NIGHTS SIMULATED RADAR DATA...ISOLATED-SCATTERED SHOWERS AND THUNDERSTORMS SHOULD CONTINUE FROM EL PASO COUNTY TO OTERO COUNTY TO BACA COUNTY AND EASTWARD LATE THIS AFTERNOON AND EARLY EVENING. MODERATE INSTABILITY AND SHEAR WOULD STILL SUPPORT ONE- TWO STRONG-SEVERE THUNDERSTORMS IN THE AFOREMENTIONED AREA. THE PRECIPITATION SHOULD EVOLVE INTO A MESOSCALE CONVECTIVE SYSTEM ACROSS THE CENTRAL PLAINS LATER THIS EVENING AND OVERNIGHT. THE USUAL LOW LEVEL SURGE OF SURFACE-PBL MOISTURE WILL MOVE BACK INTO PARTS EASTERN CO AND WILL BE VERY CHALLENGING GIVEN THE LARGE DEW POINT CHANGE SPATIALLY....20S/30S WEST OF THE BOUNDARY AND 50/60S EAST OF THE BOUNDARY. MIDDLE TO UPPER LEVEL WEST-SOUTHWEST FLOW CONTINUES TO INCREASE AHEAD OF THE NEXT WEATHER SYSTEM. THIS MIGHT KEEP OR MOVE THE DRY LINE INTO THE FAR SOUTHEASTERN CO PLAINS OVERNIGHT. WEDNESDAY...CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO WEDNESDAY LATE MORNING AND AFTERNOON. AGAIN...FOLLOWING THE 12KM NAM-WRF...MIDLEVEL WINDS BACK TO THE SOUTH-SOUTHWEST DURING THE DAY WITH THE SURFACE-PBL DRY LINE MIGRATING EAST AND NORTH. VERY CHALLENGING SURFACE FORECAST ACROSS EASTERN CO AS IT WILL PLAY A SIGNIFICANT ROLE ON WHAT KIND OF WEATHER OCCURS. SURFACE CYCLOGENESIS POSSIBLY AROUND EL PASO/LINCOLN COUNTY WITH A WARM FRONT/DRY LINE JUST SOUTH OF LIMON TO JUST SOUTH OF BURLINGTON WEDNESDAY AFTERNOON. ALONG AND JUST NORTH OF THIS BOUNDARY WILL SUPPORT A MODERATE-STRONGLY UNSTABLE AIR MASS(SBCAPES 1K-2K J/KG....LIFTED INDICES OF -4C TO -8C) AND 0-6KM BULK SHEARS OF 50-80KTS...WHICH WOULD SUPPORT SUPERCELL DEVELOPMENT WHERE EVER THIS BOUNDARY IS LOCATED. POTENTIAL FOR LARGE HAIL...DAMAGING WINDS...AND A TORNADO ANCHORED ON ANY LOW-LEVEL MOIST BOUNDARY. RIGHT NOW...IT APPEARS IT WILL BE JUST TO THE NORTH OF EL PASO-CROWLEY- KIOWA COUNTIES. SOUTH AND WEST OF THIS BOUNDARY...BREEZY-VERY WINDY CONDITIONS WILL OCCUR ACROSS MUCH OF SOUTH CENTRAL AND SOUTHEAST COLORADO. WITH WIND SPEEDS OF 25 OR GREATER...HUMIDITY VALUES 15% OR LESS...ABOVE AVERAGE TEMPERATURES...HAINES 5-6...AND DRY FUELS BASED ON D1-D3 DROUGHT CONDITIONS...WILL ISSUE A RED FLAG WARNING FOR FIRE WEATHER ZONES 222...224...225...AND 227 THROUGH 237. ANY CHANCE FOR PRECIPITATION WILL BE AROUND THE CONTINENTAL DIVIDE AND ACROSS THE NORTHERN HALF OF CO WITH SOUTH CENTRAL AND SOUTHEAST CO NEARLY POP/WX-FREE GIVEN THE NAM-WRF AND GFS ARE NOT PRINTING OUT ANY QPF IN THE WARM/DRY SECTOR OF THE WEATHER SYSTEM. METZE .LONG TERM... (WEDNESDAY NIGHT THROUGH TUESDAY) ...ACTIVE WEATHER CONTINUES WED NIGHT-THU NIGHT... ...HEATING UP AGAIN FRIDAY THROUGH EARLY NEXT WEEK... WEDNESDAY NIGHT THROUGH THURSDAY NIGHT...STRONG FRONTAL BOUNDARY SHOULD RACE SOUTHWARD ACROSS SOUTHEAST CO...SO WILL CONTINUE RED FLAG WARNING THROUGH MIDNIGHT. AS THE WEATHER SYSTEM MOVES THROUGH CO...SHOWERS AND A FEW THUNDERSTORMS SHOULD SPREAD ACROSS THE STATE. SNOW LEVEL WILL PROBABLY DROP TO AROUND 10K FT MSL ACROSS THE CONTINENTAL DIVIDE WITH 1-5 INCHES OF SNOW POSSIBLE ACROSS THE CENTRAL MOUNTAINS...LIKELY DOWN TO LEADVILLE. NO PLANS FOR ANY WINTER WEATHER HEADLINES AND LET THE DIGITAL FORECAST DATABASE AND HAZARDOUS WEATHER OUTLOOK DO THE TALKING. COOLER TEMPERATURES ANTICIPATED FOR THURSDAY. MODERATING TEMPERATURES AND AN INCREASING FIRE DANGER THREAT ARE FORECAST FOR FRIDAY THROUGH NEXT WEEK BASED ON ENSEMBLE DATA. METZE && .AVIATION... FOR KCOS AND KPUB...THERE COULD BE A FEW STRONG-SEVERE THUNDERSTORMS PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL THROUGH EARLY THIS EVENING. VFR CONDITIONS ARE FORECAST FOR ALL TERMINAL FORECAST LOCATIONS OVERNIGHT AND WEDNESDAY MORNING. METZE && .HYDROLOGY... DUE TO SNOW MELT...MANY LOCATIONS ALONG THE ARKANSAS AND RIO GRANDE RIVERS WILL BE RUNNING NEAR BANKFULL...EXCEPT THE ARKANSAS RIVER NEAR CANON CITY RUNNING JUST ABOVE FLOOD STAGE. METZE && .PUB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM 12 PM WEDNESDAY TO MIDNIGHT MDT WEDNESDAY NIGHT FOR COZ222-224-225-227>237. && 17/17
Hazardous weather outlook, Jun 3, 6:53 AM MDT, 6 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 653 AM MDT TUE JUN 3 2008 COZ058>089-093>099-041300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 653 AM MDT TUE JUN 3 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ONE OR TWO STRONG TO SEVERE STORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EARLY EVENING OVER THE SOUTHEASTERN PLAINS. THE MAIN THREAT FROM THESE STORMS WILL BE CLOUD TO GROUND LIGHTNING AND GUSTY WINDS UP TO 60 MPH...ALONG WITH HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE SOUTHEAST COLORADO PLAINS...WEDNESDAY AFTERNOON AND EVENING. THE GREATEST POTENTIAL FOR CRITICAL FIRE WEATHER CONDITIONS ARE ALONG AND SOUTH OF THE LOWER ARKANSAS RIVER VALLEY. THE FIRE DANGER RISK WILL COULD BE EXTREME CONSIDERING ABOVE AVERAGE TEMPERATURES... HUMIDITY VALUES 15 PERCENT OR LESS...AN UNSTABLE AIR MASS...DRY FUELS...AND WIND SPEEDS OF 25 MPH OR GREATER WEDNESDAY AFTERNOON AND EVENING. ON THURSDAY...A UNSEASONABLY COOL AIRMASS WILL MOVE INTO THE REGION. SNOW LEVELS MAY LOWER TO 10000 FEET OVER THE MOUNTAINS...ESPECIALLY THE CENTRAL MOUNTAINS...WHERE SOME ACCUMULATING SNOW IS POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS MAY BE POSSIBLY ACROSS THE FAR SOUTHEASTERN COLORADO PLAINS THURSDAY AFTERNOON AND EARLY EVENING. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 2 PM THIS AFTERNOON OVER THE SOUTHEASTERN COLORADO PLAINS EAST OF INTERSTATE 25.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:14 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 61 min |
| Jun 3, 2:15 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 48 min |
| Jun 3, 2:46 PM MDT | Severe Thunderstorm Warning | PUB | Baca, Bent, Prowers | 59 min |
| Jun 3, 3:17 PM MDT | Tornado Warning | PUB | Baca | 58 min |
Nearby
Red Flag Warnings in Colorado, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.